Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 238, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2012, 7:38 PM CDT for Franklin County, Madison County, Washington County, Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 16, 2012, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Madison County, AR, Washington County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:55 PM CDT | TSTM WND DMG | Saint Paul, AR | SEVERAL TREES DOWN AROUND TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KTSA 170038
SVRTSA
ARC047-087-143-170115-
/O.NEW.KTSA.SV.W.0238.120817T0038Z-120817T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
SAINT PAUL...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SAINT
PAUL...BOSTON AND PETTIGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3576 9361 3576 9369 3569 9369 3568 9370
3574 9391 3576 9390 3576 9398 3578 9406
3594 9402 3590 9357
TIME...MOT...LOC 0038Z 283DEG 17KT 3585 9397
$$2 follow-up statements
354
WWUS54 KTSA 170058
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU AUG 16 2012
ARC143-170109-
/O.CAN.KTSA.SV.W.0238.000000T0000Z-120817T0115Z/
WASHINGTON AR-
758 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
LAT...LON 3576 9361 3576 9369 3569 9369 3568 9370
3574 9391 3575 9389 3576 9390 3577 9396
3593 9393 3591 9358 3590 9357
TIME...MOT...LOC 0059Z 283DEG 18KT 3579 9384
$$
ARC047-087-170115-
/O.CON.KTSA.SV.W.0238.000000T0000Z-120817T0115Z/
FRANKLIN AR-MADISON AR-
758 PM CDT THU AUG 16 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN MADISON AND NORTHEASTERN FRANKLIN COUNTIES...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMBS...MOVING
EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRASHEARS...SAINT PAUL...BOSTON...DUTTON AND PETTIGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3576 9361 3576 9369 3569 9369 3568 9370
3574 9391 3575 9389 3576 9390 3577 9396
3593 9393 3591 9358 3590 9357
TIME...MOT...LOC 0059Z 283DEG 18KT 3579 9384
$$292
WWUS54 KTSA 170110
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT THU AUG 16 2012
ARC047-087-170120-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-120817T0115Z/
FRANKLIN AR-MADISON AR-
810 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES EXPIRES AT 815 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3576 9361 3576 9369 3569 9369 3568 9370
3574 9391 3575 9389 3576 9390 3577 9396
3593 9393 3591 9358 3590 9357
TIME...MOT...LOC 0110Z 283DEG 18KT 3578 9377
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:16 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 16, 3:16 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT THU AUG 16 2012 .DISCUSSION... SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS WELL GIVEN SLOW STORM MOVEMENT. FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE ACTIVITY S OF THE FORECAST AREA BY SUNDAY. HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE CNTRL/SRN PLAINS. CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 87 64 86 / 50 20 50 30 FSM 72 92 69 88 / 50 30 60 40 MLC 70 92 67 88 / 50 40 60 40 BVO 64 87 59 87 / 40 20 40 20 FYV 66 86 61 85 / 60 20 40 30 BYV 65 85 60 82 / 60 20 30 20 MKO 69 90 64 88 / 50 30 60 40 MIO 66 86 61 84 / 50 20 20 20 F10 70 90 66 87 / 50 30 60 40 HHW 72 92 70 88 / 30 40 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 430 PM CDT THU AUG 16 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 430 PM CDT THU AUG 16 2012 ...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES. HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 16, 6:36 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST KELLYVILLE 35.94N 96.21W
08/16/2012 E60 MPH CREEK OK BROADCAST MEDIA
&&
SFPLocal storm report, Aug 16, 6:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 9 SSE TULSA 36.01N 95.86W
08/16/2012 E75 MPH TULSA OK BROADCAST MEDIA
PUBLIC REPORT...RELAYED VIA KRMG RADIO
&&
SFPSpecial weather statement, Aug 16, 6:37 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU AUG 16 2012
ARZ011-020-170000-
FRANKLIN AR-MADISON AR-
637 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 637 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUTTON...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...DUTTON AND
BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3592 9350 3588 9350 3587 9352 3577 9351
3576 9352 3576 9369 3573 9369 3575 9379
3593 9377 3593 9349
TIME...MOT...LOC 2337Z 275DEG 17KT 3583 9367Local storm report, Aug 16, 6:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL BIXBY 35.94N 95.88W
08/16/2012 E0.75 INCH TULSA OK BROADCAST MEDIA
&&
SFPLocal storm report, Aug 16, 7:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 4 SSE BROKEN ARROW 36.00N 95.76W
08/16/2012 WAGONER OK BROADCAST MEDIA
SEVERAL TREES DOWN AND A FENCE DOWN NEAR 101ST STREET AND
THE CREEK TURNPIKE.
&&
SFPSpecial weather statement, Aug 16, 7:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT THU AUG 16 2012
OKZ060-064-066-170100-
CREEK OK-OKMULGEE OK-TULSA OK-
725 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
KELLYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...HECTORVILLE...
GLENPOOL...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3601 9589 3579 9593 3581 9625 3602 9625
TIME...MOT...LOC 0025Z 272DEG 17KT 3593 9614The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:27 PM CDT | Flash Flood Warning | TSA | Franklin, Madison | 2 hr |
| Aug 16, 9:29 PM CDT | Flash Flood Warning | TSA | Franklin, Madison | 97 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.